« Last post by sedge on Today at 12:32:00 PM »
There seems to be a lot of confusion amongst the medics who have treated you, as to what Type of diabetes you have. Sounds like someone for some reason thought you were Type 2 when you were transferred to Lantus alone and indeed some T2s can manage fine with the extra help of an exclusively 'slow acting' insulin - but no T1 could manage - it may be enough to prevent us dying but the mind boggles.
Normally when T1s for whatever reason develop insulin resistance - which is a very common feature of T2, not T1 - then we are offered Metformin to see if it helps. This sounds 'wrong' initially cos Metformin is the first T2 drug of choice when people are diagnosed T2. However it really does help counteract IR in most cases, therefore either type can improve their body's response to whatever insulin the body has available - so their own insulin in T2 (who are still producing more than enough for themselves but because of the IR they can't use it efficiently) or the 'exogenous' insulin which all T1s inject into their own body.
Pattidevans is a 'late diagnosed' Type 1, also developed insulin resistance, was offered Metformin which has some well known side effects so she's had to try various amounts of it and has tried stopping it and different 'types' of the drug as well over a number of years to eventually settle well on the most suitable amount to fit what her body actually needs without her having to inject 'a gallon' of insulin every day.
So to sum all that up for you, Tobias - yes I think you should change back to a more sensible Type 1 insulin regime using both a slow acting one and a fast one (the normal MDI system that is usual for T1) but also add Metformin, to see if that assists reducing your IR. With Metformin it is usual to start off with a low dose and then adjust it upwards gradually to get to the optimal dose and to make sure the side effects (gastric ones - wind and worse) don't hit you like a ton of bricks - they 'normally' take 3 weeks or so to dissipate so you have to leave up to a month between dose increases, it isn't instant anyway because it's a type of drug that needs to build up gradually in your body (which again takes about 3 weeks) till you see if that dose is enough.
Sorry it isn't simple!